16 YEARS OLD FEMAIL CD4 =8
Oct 4, 2010
am a 16 years old female who just diagnosed with HIV 2 days ago. I have been sick all the time and mother too. My mother has a lymphoma and they found out it was Aids lymphoma 3 months ago. And now when I tested I have gotten this devastating news. I have been gaining weight and still am,. But my mother lost weight and hair too. My father is Negative. My mother told me her boyfriend before my father about 20 years ago was positive. It just crazy, How can she live without treatment for >20 years and me for 16 years and my daddy does not have it. I am thinking I was born with it if she had it before I was born.
My question now is I had a big dream and I am in college preparatory now with this cd4=8 I am dying in < a year . Do I have to stop going school since I am not going to reach my goal anyway? I am on the medication but my # still 8 after 3 months of hell. Just any thing you can say to me even my mother number was 40 after 5 rounds chemo and at diagnosis 120, why mine is so low .Please say something truthful! I know if I die I will meet Jesus or be in some better peaceful place or I do not exit. But I know it will be better than this .so do not worry telling me I will die . I am writing this because I do not trust any of them .
Feven from Ethiopia
Response from Dr. McGowan
I am so sorry to hear about the suffering that you and your mother are experiencing. I am glad that you have started treatment. Unfortunately I have seen many young women and men who are very sick when they get started on medicines. There is good news. The first few months of treatment can be the roughest, especially if your CD4 count is low and you have any infections or condition such as lymphoma to deal with. These can "flare up" and get worse while the immune system is trying to get back into balance and "fight back". If you can get through these months than things generally get better. Hopefully you and your mother are on 3 strong medicines that will kill all the virus in the body. Try not to miss any doses, even if you feel unwell, that is the most you can do. Even the most sick young people can heal and get better on medication...that I have seen many ,many times. I know that your faith in Jesus brings great comfort, that will get you through these rough times, but look upon the treatment as a blessing that may help you recover and be able to carry on your studies and live a long time to help others.
I wish you the very best Feven
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.